Breadcrumb

 
 

Bounds on outputs of the exact weak solution of the three-dimensional Stokes problem

Title:

Bounds on outputs of the exact weak solution of the three-dimensional Stokes problem

Cheng, Zhong and Ghomeshi, Shahin and Paraschivoiu, Marius (2009) Bounds on outputs of the exact weak solution of the three-dimensional Stokes problem. International Journal for Numerical Methods in Fluids, 61 (10). pp. 1098-1131. ISSN 02712091

[img]
Preview
PDF - Accepted Version
406Kb

Official URL: http://dx.doi.org/10.1002/fld.1989

Abstract

A method for obtaining rigorous upper and lower bounds on an output of the exact weak solution of the three-dimensional Stokes problem is described. Recently bounds for the exact outputs of interest have been obtained for both the Poisson equation and the advection-diffusion-reaction equation. In this work, we extend this approach to the Stokes problem where a novel formulation of the method also leads to a simpler flux calculation based on the directly equilibrated flux method. To illustrate this technique, bounds on the flowrate are calculated for an incompressible creeping flow driven by a pressure gradient in an endless square channel with an array of rectangular obstacles in the center.

Divisions:Concordia University > Faculty of Engineering and Computer Science > Mechanical and Industrial Engineering
Item Type:Article
Refereed:Yes
Authors:Cheng, Zhong and Ghomeshi, Shahin and Paraschivoiu, Marius
Journal or Publication:International Journal for Numerical Methods in Fluids
Date:2009
ID Code:36183
Deposited By:ANDREA MURRAY
Deposited On:12 Dec 2011 16:05
Last Modified:12 Dec 2011 16:05
All items in Spectrum are protected by copyright, with all rights reserved. The use of items is governed by Spectrum's terms of access.

Repository Staff Only: item control page

Document Downloads

More statistics for this item...

Concordia University - Footer